Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 429, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2011, 11:56 PM CDT for Rogers County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 11:56 PM CDT (04:56 UTC)
- Expired
- Jun 24, 2011, 12:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Rogers County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 11:59 PM CDT | HAIL 1 | 2 Ese Talala, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS54 KTSA 240456
SVRTSA
OKC131-240530-
/O.NEW.KTSA.SV.W.0429.110624T0456Z-110624T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1230 AM CDT
* AT 1154 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TALALA...
MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOYIL
AND CHELSEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3660 9533 3651 9533 3651 9543 3650 9544
3639 9544 3635 9547 3654 9577 3660 9573
TIME...MOT...LOC 0457Z 300DEG 27KT 3653 9564
$$2 follow-up statements
447
WWUS54 KTSA 240516
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT FRI JUN 24 2011
OKC131-240530-
/O.CON.KTSA.SV.W.0429.000000T0000Z-110624T0530Z/
ROGERS OK-
1216 AM CDT FRI JUN 24 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN ROGERS COUNTY...
AT 1210 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUSHYHEAD...
MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOYIL...
BUSHYHEAD AND CHELSEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3660 9533 3651 9533 3651 9543 3650 9544
3639 9544 3635 9547 3646 9565 3660 9557
TIME...MOT...LOC 0516Z 301DEG 23KT 3647 9551
$$637
WWUS54 KTSA 240526
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT FRI JUN 24 2011
OKC131-240536-
/O.EXP.KTSA.SV.W.0429.000000T0000Z-110624T0530Z/
ROGERS OK-
1226 AM CDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS COUNTY
EXPIRES AT 1230 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 40 MPH...PENNY SIZE HAIL AND HEAVY RAIN WILL STILL BE
POSSIBLE WITH THIS STORM.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3660 9533 3651 9533 3651 9543 3650 9544
3639 9544 3635 9547 3646 9565 3660 9557
TIME...MOT...LOC 0526Z 301DEG 23KT 3644 9544
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:12 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 23, 9:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT THU JUN 23 2011 ...UPDATE... .DISCUSSION... UPDATED FORECAST TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS FOR TONIGHT. SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS ACROSS AFOREMENTIONED AREA IN LOW LEVEL JET AXIS. ELEVATED INSTABILITY APPEARS TO BE MARGINAL... HOWEVER A FEW OF THE STRONGER CELLS COULD PRODUCE GUSTY WINDS/SMALL HAIL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....12
Hazardous weather outlook, Jun 23, 9:05 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUN 23 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CDT THU JUN 23 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WEAK FRONTAL BOUNDARY POSITIONED ACROSS THE AREA WILL LIFT SLOWLY
NORTH AS A WARM FRONT TONIGHT. AS THE STRENGTHENING LOW-LEVEL JET
INTERACTS WITH THE FRONT...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND SMALL HAIL INTO THE OVERNIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PORTIONS OF
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER THUNDERSTORM
COMPLEX COULD APPROACH THESE SAME AREAS AGAIN SATURDAY NIGHT
INTO EARLY SUNDAY.
HIGH PRESSURE WILL QUICKLY STRENGTHEN ACROSS THE REGION INTO EARLY
NEXT WEEK. DANGEROUSLY HOT AND HUMID CONDITIONS WILL THEN DOMINATE.
THIS WILL BE EXACERBATED BY RELATIVELY LITTLE NIGHTTIME RELIEF AS
TEMPERATURES REMAIN WARM THROUGH THE OVERNIGHT HOURS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:22 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jun 24, 2:08 AM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Jun 24, 2:30 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 30 min |
| Jun 24, 3:15 AM CDT | Special Weather Statement | TSA | Delaware | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.